I am still so tired and weak from this infection. Since I finished my chemo regimen and because my white blood cell count was high, they decided not to give me the Neupogen shots. It makes me wonder if they should have? White blood cell boosters are drug therapies that are similar to substances produced by the body. They can help your body make more of its natural white blood cells to help protect against infection. White blood cell boosters can be administered one day after chemotherapy, starting with the first cycle to help strengthen your body's natural defense system and reduce your risk of infection. Neutropenia, or low number of a certain type of white blood cells, is a common side effect of some types of chemotherapy and can disrupt your chemotherapy schedule. By receiving white blood cell booster right from the beginning of chemotherapy, white blood cell counts may return to a sufficient level faster, thereby reducing your chance of infection. So, what the hell happened here? I am so sick and tired of "feeling" like a cancer patient!!!
Thursday, February 25, 2010
Sick and tired of "feeling" like a cancer patient!
Today Hannah noticed that I lost a lot of my eyebrow hair. I then explained that I lost hair pretty much everywhere. Yes, I mean everywhere! It seems that I actually retained more on my head than anywhere else. I'm not sure exactly how that happened. Not that I'm complaining about having nice smooth legs, though. Hair loss does not occur with all chemotherapy. Whether or not your hair remains as it is, thins or falls out, depends on the drugs and dosages. I was told that my hair would fall out and most of it did, but some remained. I also discovered that my toenails are messed up! I'm experiencing what they call onycholysis, which is the separation or loosening of a fingernail or toenail from its nail bed. Most of them look like they are about to come off! All of these skin reactions are temporary and eventually resolve once the drug causing the change is stopped and the affected nails grow out (this may take weeks to months). Yikes, can you imagine no toenails for months?